Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Sep 1, 2011, 5:13 PM MST for Pima County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2011, 5:13 PM MST (00:13 UTC)
- Expired
- Sep 1, 2011, 6:15 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS85 KTWC 020013 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 513 PM MST THU SEP 1 2011 AZZ502-503-515-020115- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 513 PM MST THU SEP 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 615 PM MST... AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF KITT PEAK...OR 23 MILES WEST OF GREEN VALLEY...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. LAT...LON 3166 11160 3191 11166 3194 11127 3173 11130 TIME...MOT...LOC 0012Z 083DEG 8KT 3180 11141 $$ SMR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:00 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST THU SEP 1 2011 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL REMAIN ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND WITH ABOVE AVERAGE TEMPERATURES CONTINUING. && .DISCUSSION...A LITTLE SLOWER CLEARING OUT BUT PLENTY OF SUNSHINE BY EARLY AFTERNOON...TRAILING A DEGREE OR THREE BEHIND YESTERDAY AS WELL. CONVECTION HAS BEEN SLOWER TO DEVELOP BUT SIMILAR TO YESTERDAY OTHERWISE WITH DISTRIBUTION AND STORM MOVEMENT. SHOULD HAVE SOME SUPPORT FOR STORMS IN VALLEYS AFTER CURRENT MOUNTAIN DEVELOPMENT. LOCALLY HEAVY RAINFALL STILL A CONCERN ALONG WITH ISOLATED WET MICROBURST ACTIVITY. HEAT STILL AN ISSUE INTO NEXT WEEK AS HEIGHT AND THICKNESSES KEEP TEMPERATURES 6 TO 8 DEGREES ABOVE CLIMO. NO BIG MECHANISM TO IMPORT MOISTURE SO WHILE THERE IS ENOUGH IN PLACE NOW WE MAY SEE THAT SLOWLY DWINDLE OVER THE NEXT WEEK OR SO. MEDIUM RANGE MODELS KEEP HIGH PRESSURE IN CONTROL WITH ABOVE AVERAGE TEMPERATURES AND LESS THAN OPTIMAL CONDITIONS FOR WIDESPREAD RAINFALL. && .AVIATION...SCT-BKN CLOUDS AT 6-10K FT AGL TIL 06Z FRIDAY...THEN SLOWLY DECREASING CLOUDS THROUGH 14Z FRIDAY. ISOLATED TO SCATTERED TSRA/SHRA THROUGH 03Z FRIDAY...WITH TSRA/SHRA DIMINISHING BETWEEN 03Z-06Z FRIDAY. EXPECT BKN-OVC CEILINGS AT 4-7K FT AGL NEAR TSRA/SHRA...WITH MVFR CIGS/VSBYS NEAR THE STRONGER STORMS. SURFACE WIND GENERALLY LESS THAN 10 KTS...EXCEPT STRONG AND GUSTY NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE EASTERN TWO-THIRDS OF THE FORECAST AREA THROUGH THE UPCOMING WEEKEND. NORMAL DIURNAL WIND TRENDS ARE FORECASTED... EXCEPT FOR STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. A GRADUAL LOWERING OF DAYTIME HIGH TEMPERATURES IS EXPECTED THE NEXT COUPLE OF DAYS...ALTHOUGH READINGS WILL REMAIN MUCH ABOVE NORMAL THROUGH THE WEEKEND. && .CLIMATE...THE AUGUST CLIMATE REPORT HAS BEEN POSTED LATER TODAY ON OUR WEBSITE WITH MAIN HIGHLIGHT BEING TUCSON RECORDING 2ND HOTTEST AUGUST AND METEOROLOGICAL SUMMER. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 1, 11:09 AM MST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1109 AM MST THU SEP 1 2011 AZZ503>515-021815- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1109 AM MST THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF OF THE HIGHER TERRAIN AND INTO SOME VALLEY LOCATIONS TODAY. SOME STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AFTERNOONS WILL CONTINUE. THERE WILL BE SUFFICIENT MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-021815- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 1109 AM MST THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY IN EASTERN AREAS. SOME STORMS MAY GENERATE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AFTERNOONS WILL CONTINUE. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 1, 4:13 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST THU SEP 1 2011
AZZ507-513-020000-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
413 PM MST THU SEP 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL
500 PM MST...
AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIERRA VISTA...MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SIERRA VISTA...HUACHUCA
CITY...NICKSVILLE...RAMSEY CANYON PRESERVE AND FORT HUACHUCA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3144 11040 3166 11036 3164 11014 3155 11012
3143 11013
TIME...MOT...LOC 2313Z 079DEG 9KT 3153 11026
BFSpecial weather statement, Sep 1, 5:13 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 513 PM MST THU SEP 1 2011 AZZ502-503-515-020115- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 513 PM MST THU SEP 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 615 PM MST... AT 505 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF KITT PEAK...OR 23 MILES WEST OF GREEN VALLEY...MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. LAT...LON 3166 11160 3191 11166 3194 11127 3173 11130 TIME...MOT...LOC 0012Z 083DEG 8KT 3180 11141 SMR
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:12 PM MST | Areal Flood Advisory | TWC | Cochise | 38 min |
| Sep 1, 5:43 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.